Question 12 A nurse has administered filgrastim to a diverse group of patients in recent months. Which of the following patients should the nurse observe for extremely elevated white blood cell counts following administration of the drug? A 19-year-old Male receiving radiation therapy Question 13 A patient is taking flavoxate hydrochloride (Urispas) to help control an overactive bladder. On a follow-up visit to the clinic, the nurse will question the patient about which of the following? Dental hygiene practices Question 17 A female patient is taking filgrastim (Neupogen) to decrease the incidence of infection. The nurse notices a small increase in the neutrophil count 2 days after starting therapy. The nurse’s evaluation of the increase is that the increase in the neutrophil count is only transient. Question 18 A 2-year-old child is diagnosed with a minor ailment and is to be administered medications at home for 2 weeks. The child lives with his mother, grandmother, and four other children between the ages of 14 months and 7 years. The home health nurse is asked to assess the home environment to determine if it is appropriate for the child to take his medication at home. Which of the following will have the greatest impact on the nurse’s assessment? Where the medication will be stored Question 19 A nurse who provides care on a pediatric unit of a hospital is aware that the potential for harm
as a result of drug errors is higher among infants and children than adults. This fact is primarily due to Immature liver and kidney function in infants and children. Question 20 A nurse is caring for a 46-year-old female patient who is taking paclitaxel for ovarian cancer. Two or three days after the infusion of the drug, the nurse must closely monitor for which of the following? Neurotoxicity Question 21 A 15-year-old boy who has been taking dextroamphetamine for the treatment of ADHD has been experiencing a depressed mood and a sense of hopelessness. He confides in the school nurse that he has begun taking his stepfather’s antidepressant to improve his mood. After immediately phoning the boy’s stepfather, the nurse learns that the drug in question is phenelzine (Nardil), a monoamine oxidase inhibitor (MAOI). The nurse should recognize that this combination of drugs creates a serious risk of what health problem? Hypertensive crisis Question 22 A 7-year-old child has been taking tetracycline for a bacterial infection. The nurse will be sure to inform the parents that this drug could cause orange-tinged urine. staining of permanent teeth. sleep deprivation. deep muscle pain. Question 23 Mr. Laird is a 49-year-old electrician who experienced severe burns on his trunk, arms, and hands in a workplace accident 2 weeks ago. Part of his .. Apply a layer of silver sulfadiazine that is sufficiently thick to make the wound bed invisible.
You've reached the end of your free preview.
Want to read all 78 pages?
- Fall '13
- Nursing, nurse practitioner orders Amoxicillin